Doxycycline Hyclate Mild Nausea, Extreme Thoughts, Extreme Fear, Mild Depression, Abstract Thoughts
I took Doxy for about 2 weeks as a remedy for a bump on my eyelid. This first exposure to Doxy seemed only to cause a little skin sensitivity and burning in my fingers, no big deal. ... more »
I took Doxy for about 2 weeks as a remedy for a bump on my eyelid. This first exposure to Doxy seemed only to cause a little skin sensitivity and burning in my fingers, no big deal.
When my eye problem didn't go away, my eye doctor prescribed Doxy for a second time a month later. This time my side effects were much different. Within a couple hours of taking my first pill I felt a bit off, I felt anxious and unsettled. I Continued on the medication for a total of five days. During this time my side effects progressively worsened. The first few days I had very abstract thoughts, and began feeling strangely claustrophobic. By day three I was beginning to feel paranoid and fearful over just simple everyday things. Day five is when it all hit the fan. I started having difficulty breathing and feeling extreme tightness in my chest. My feelings of claustrophobia had also worsened to the point where I began having panic attacks, like I was trapped inside my own body. It was at this point I made a desperate attempt to search the internet for a possible cause, in hopes it might be the Doxy medication I was on. I was somewhat relieved to find this website and read that others had similar symptoms, maybe I wasn't losing my mind. I immediately quit taking the medication, but unfortunately the symptoms didn't go away for several more days. That night I was unable to sleep, I had mild nausea, and would wake up in the middle of the night in a panic and would shake uncontrollably. Lovely huh. It gets worse. I began to feel extreme fear and paranoia like I was going to die, or lose my kids and family. I began to feel if this didn't go away, I would not be able to go on. Thank God it did, and by day eight the extreme thoughts began to subside. I continued to have the breathing difficulty and mild depression for several days after, but the worst was over. Within a month I was back to normal.
I write this as a warning to those who are taking this med and feel anything close to this... stop taking it! I am a healthy, normal, 40 year old male, that has no history of mental issues, other than a "blue" day from time to time, and within six days I was entertaining thoughts of suicide. The psychological side effects of this drug NEED to be addressed. This is very serious stuff!!!!!!! Though it may be a small percentage of people that are susceptible, for those who are, it is a deep dark hole.